Hail, Dundy
- When
- June 20, 7:04 PM MST
- Where
- Dundy County, 1 mi W of Haigler
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.017, -101.950
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 20, 1:00 PM MST, 6 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT FRI JUN 20 2003 FORECAST PROBLEM WILL BE CHANCES OF PRECIPITATION THROUGH SATURDAY THEN HOW HOT FOR TEMPERATURES SATURDAY THROUGH TUESDAY OF NEXT WEEK. 19Z SURFACE MAP ANALYSIS SHOWED A RIDGE OF HIGH PRESSURE FROM THE GREAT LAKES SOUTHWEST INTO KANSAS AND OKLAHOMA. A TROUGH OF LOW PRESSURE EXTENDED FROM MONTANA SOUTHWARD INTO COLORADO AND UTAH. IR AND WATER VAPOR SATELLITE IMAGERY SHOWED A VIGOROUS MID AND UPPER LEVEL SHORTWAVE SPINNING NORTHEAST INTO SOUTHERN COLORADO. MODELS INITIALIZED WELL THIS MORNING WITH RESPECT TO POSITION AND PROJECTED MOVEMENT OF SURFACE TROUGH TO OUR WEST AS WELL AS WITH SHORTWAVE MOVING THROUGH COLORADO TOWARD WESTERN KANSAS. WILL GO WITH A BLEND OF ETA AND GFS MODELS OUT THROUGH DAY 3 IN THIS FORECAST PACKAGE. FOR TONIGHT MOISTURE AND DYNAMICS COME TOGETHER AS THETA E AXIS NORTH TO SOUTH OVER EASTERN COLORADO SLIDES EASTWARD. SURFACE TROUGH ALSO MOVES SLOWLY EAST. GOOD SOUTH TO SOUTHEAST WINDS CONTINUE TO BRING LOTS OF MOISTURE AND THIS COUPLED WITH MIDDLE AND UPPER LEVEL SHORTWAVE WILL HELP TO DEVELOP SCATTERED THUNDERSTORMS FROM WEST TO EAST ACROSS THE FORECAST AREA. WILL GO WITH LIKELY POPS WESTERN 2/3 WITH CHANCE POPS OUT EAST. WILL GO CLOSE TO GUIDANCE TEMPERATURES IN THE UPPER 50S TO LOWER 60S. FOR SATURDAY THROUGH SATURDAY NIGHT STRONG SUBSIDENCE TAKES HOLD FROM WEST TO EAST ACROSS FORECAST AREA. MODELS STILL SHOW SOME LOW AND MIDDLE LEVEL MOISTURE OVER EASTERN 2/3 OF FORECAST AREA. WITH WARMER TEMPERATURES EXPECTED WILL CARRY A SLIGHT CHANCE FOR THUNDERSTORMS FROM KANSAS AND COLORADO BORDER EASTWARD. FOR SATURDAY A PERIOD OF DRY WEATHER BEGINS AS SKIES WILL BE MOSTLY CLEAR. WILL GO CLOSE TO GUIDANCE TEMPERATURES IN THE MIDDLE TO UPPER 80S FOR HIGHS AND LOWS AROUND 60. FOR SUNDAY THROUGH TUESDAY EXPECT STRONG SUBSIDENCE TO CONTINUE ACROSS THE FORECAST AREA WITH MOSTLY SUNNY SKIES SUNDAY AND MONDAY. SKIES WILL BE CLEAR SUNDAY NIGHT. DAYTIME TEMPERATURES WILL WARM UP INTO THE 90S ALL ZONES SUNDAY THROUGH TUESDAY. FOR WEDNESDAY THROUGH THURSDAY WILL NOT MAKE MUCH CHANGE FROM PREVIOUS FORECAST EXPECT TO CARRY CHANCE POPS FOR THUNDERSTORMS ON THURSDAY AS WELL AS WEDNESDAY. A SURFACE COLD FRONT AS WELL AS AN UPPER LEVEL SHORTWAVE WILL MOVE THROUGH THE FORECAST AREA ALONG WITH MORE MOISTURE. WILL CARRY CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. WILL KEEP FRIDAY DRY BEHIND PREVIOUSLY MENTIONED SYSTEM WITH DAYTIME TEMPERATURES IN MIDDLE TO UPPER 80S AND LOWS IN THE 60S. .GLD...NONE. LAMMERS
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 954 AM MDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A SURFACE TROUGH OVER EASTERN COLORADO WILL CONTINUE TO STRENGTHEN THROUGH THE DAY. AS A RESULT...BREEZY TO WINDY SOUTHERLY WINDS WILL INCREASE LOW LEVEL MOISTURE AND INSTABILITY ACROSS THE REGION. A LOW LEVEL CONVERGENCE AXIS WILL DEVELOP NEAR THE COLORADO AND KANSAS BORDER LATE THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO EASTERN COLORADO LATE IN THE AFTERNOON. AS A RESULT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE COLORADO AND KANSAS STATELINE LATE IN THE AFTERNOON. THESE STORMS WILL THEN MOVE ACROSS THE REST OF THE AREA THROUGH THE OVERNIGHT HOURS. STORM MOTION WILL BE NORTHEAST AROUND 35 MPH. THUNDERSTORMS COULD BECOME SEVERE ANYWHERE IN THE AREA. HOWEVER... THE BEST CHANCE FOR WIDESPREAD HAZARDOUS WEATHER WILL BE WEST OF A LINE FROM MCCOOK NEBRASKA TO HOXIE TO GOVE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. HOWEVER...DUE TO A FAVORABLE WIND PROFILE THROUGH THE MID LEVELS OF THE ATMOSPHERE...A FEW TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR THUNDERSTORMS IS ON WEDNESDAY. HOWEVER... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BEGINNING LATE THIS AFTERNOON FOR LOCATIONS NEAR THE KANSAS AND COLORADO BORDER. SPOTTER ACTIVATION WILL BE NEEDED OVER THE ENTIRE AREA TONIGHT. SR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT FRI JUN 20 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 9 N KIT CARSON CO .75 INCH HAIL
06/20/03 CHEYENNE REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT FRI JUN 20 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 4 N JOES CO WIND DAMAGE
06/20/03 YUMA REPORTED BY STORM
SPOTTER. 8-10 INCH
TREE BRANCHES BROKEN OFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT FRI JUN 20 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0612 PM 7 S VONA CO .75 INCH HAIL
06/20/03 KIT CARSON REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT FRI JUN 20 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 14 N WRAY CO .75 INCH HAIL
06/20/03 YUMA REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT FRI JUN 20 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 14 N WRAY CO WIND DAMAGE
06/20/03 YUMA REPORTED BY PUBLIC. 10
INCH TREE BRANCHES
BROKEN OFFCOZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079>081-210230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 759 PM MDT FRI JUN 20 2003 THE TORNADO WATCH THAT WAS IN EFFECT FOR FAR EASTERN COLORADO HAS BEEN ALLOWED TO EXPIRE. THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 10 PM MDT (11 PM CDT) FOR PORTIONS OF SOUTHWESTERN NEBRASKA AND NORTHWEST KANSAS HAS BEEN CANCELLED. SEVERE THUNDERSTORMS REMAIN POSSIBLE...MAINLY NORTH OF INTERSTATE 70 THROUGH MIDNIGHT BEFORE DIMINISHING. THE THREAT FOR TORNADOES HAS DIMINISHED SUBSTANTIALLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. DDT
The Goodland radar (KGLD), 75 km away, was scanning. The volume nearest the first event began at 02:01 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360177, 5360178, 5360179.